Alert archive / Colorado / Winter Weather Advisories in 2021

Winter Weather Advisory 1, NWS Pueblo, CO

January 8, 20217 counties in Colorado

NWS Pueblo, CO issued this winter weather advisory at Jan 8, 2021, 2:56 PM MST for 7 counties in Colorado. It took effect at Jan 9, 2021, 2:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2021, 2:56 PM MST (21:56 UTC)
In effect from
Jan 9, 2021, 2:00 PM MST
Expired
Jan 10, 2021, 8:00 AM MST
In force
18 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2212 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

061 
WWUS45 KPUB 082156
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
256 PM MST Fri Jan 8 2021

COZ074-075-079-080-086>088-090600-
/O.NEW.KPUB.WW.Y.0001.210109T2100Z-210110T1200Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
256 PM MST Fri Jan 8 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 5 AM
MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches
  in the lower elevations, 6 to 8 inches in the higher elevations,
  with locally higher amounts possible.

* WHERE...Wet Mountains, southern Sangre de Cristo Mountains, and
  I-25 corridor south of Pueblo.

* WHEN...From 2 PM Saturday to 5 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ094-099-090600-
/O.NEW.KPUB.WW.Y.0001.210110T0000Z-210110T1500Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
256 PM MST Fri Jan 8 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 8 AM
MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Eastern Las Animas and Baca Counties.

* WHEN...From 5 PM Saturday to 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
8 follow-up statements
313 
WWUS45 KPUB 090547
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1047 PM MST Fri Jan 8 2021

COZ074-075-079-080-086>088-091400-
/O.CON.KPUB.WW.Y.0001.210109T2100Z-210110T1200Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
1047 PM MST Fri Jan 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY
TO 5 AM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches
  in the lower elevations, 6 to 8 inches in the higher elevations,
  with locally higher amounts possible.

* WHERE...Wet Mountains, southern Sangre de Cristo Mountains, and
  I-25 corridor south of Pueblo.

* WHEN...From 2 PM Saturday to 5 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ094-099-091400-
/O.CON.KPUB.WW.Y.0001.210110T0000Z-210110T1500Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
1047 PM MST Fri Jan 8 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY
TO 8 AM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Eastern Las Animas and Baca Counties.

* WHEN...From 5 PM Saturday to 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
033 
WWUS45 KPUB 091048
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
348 AM MST Sat Jan 9 2021

COZ074-075-079-080-086>088-091900-
/O.CON.KPUB.WW.Y.0001.210109T2100Z-210110T1200Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
348 AM MST Sat Jan 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 inches
  in the lower elevations, 5 to 7 inches in the higher 
  elevations, with locally higher amounts possible.

* WHERE...Wet Mountains, southern Sangre de Cristo Mountains, 
  and I-25 corridor south of Pueblo.

* WHEN...From 2 PM this afternoon to 5 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ094-099-091900-
/O.CON.KPUB.WW.Y.0001.210110T0000Z-210110T1500Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
348 AM MST Sat Jan 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 AM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Eastern Las Animas and Baca Counties.

* WHEN...From 5 PM this afternoon to 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
933 
WWUS45 KPUB 091841
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1141 AM MST Sat Jan 9 2021

COZ074-075-079-080-086>088-100245-
/O.CON.KPUB.WW.Y.0001.210109T2100Z-210110T1200Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
1141 AM MST Sat Jan 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 6 inches
  in the lower elevations, greatest amounts closer the higher
  terrain, with 4 to 8 inches of snow expected across the higher
  elevations. Locally locally higher amounts remain possible.

* WHERE...Wet Mountains, southern Sangre de Cristo Mountains, and
  I-25 corridor from Pueblo southward, including Walsenburg and 
  Trinidad.

* WHEN...From 2 PM this afternoon to 5 AM MST Sunday.

* IMPACTS...Plan on icy and slippery road conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ094-099-100245-
/O.CON.KPUB.WW.Y.0001.210110T0000Z-210110T1500Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
1141 AM MST Sat Jan 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 AM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Eastern Las Animas and Baca Counties.

* WHEN...From 5 PM this afternoon to 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
321 
WWUS45 KPUB 092149
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
249 PM MST Sat Jan 9 2021

COZ074-075-079-080-086>088-100600-
/O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1200Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
249 PM MST Sat Jan 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 inches
  in the lower elevations, greatest amounts closer to the higher
  terrain, with 4 to 7 inches of snow expected across the higher
  elevations. Locally higher amounts remain possible.

* WHERE...Wet Mountains, southern Sangre de Cristo Mountains, 
  and I-25 corridor from Pueblo southward, including Walsenburg 
  and Trinidad.

* WHEN...Until 5 AM MST Sunday.

* IMPACTS...Plan on icy and slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ094-099-100600-
/O.CON.KPUB.WW.Y.0001.210110T0000Z-210110T1500Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
249 PM MST Sat Jan 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Eastern Las Animas and Baca Counties.

* WHEN...From 5 PM this afternoon to 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
447 
WWUS45 KPUB 100508
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1008 PM MST Sat Jan 9 2021

COZ074-075-079-080-086>088-101200-
/O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1200Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
1008 PM MST Sat Jan 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 
  inches in the lower elevations, greatest amounts closer to the 
  higher terrain, with 4 to 7 inches of snow expected across the 
  higher elevations. Locally higher amounts remain possible.

* WHERE...Wet Mountains, southern Sangre de Cristo Mountains, 
  and I-25 corridor from Pueblo southward, including Walsenburg 
  and Trinidad.

* WHEN...Until 5 AM MST Sunday.

* IMPACTS...Plan on icy and slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ094-099-101315-
/O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1500Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
1008 PM MST Sat Jan 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Eastern Las Animas and Baca Counties.

* WHEN...From 5 PM this afternoon to 8 AM MST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Hodanish
301 
WWUS45 KPUB 101032
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
332 AM MST Sun Jan 10 2021

COZ074-075-079-080-086>088-101200-
/O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1200Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
332 AM MST Sun Jan 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY
THIS MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Southern Sangre De Cristo and Wet Mountains, and the 
  southern I-25 corridor counties from Pueblo to Raton Pass.

* WHEN...Until 5 AM MST early this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ094-099-101500-
/O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1500Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
332 AM MST Sun Jan 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Eastern Las Animas County and Baca County.

* WHEN...Until 8 AM MST this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
217 
WWUS45 KPUB 101201
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
501 AM MST Sun Jan 10 2021

COZ074-075-079-080-086>088-101315-
/O.EXP.KPUB.WW.Y.0001.000000T0000Z-210110T1200Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
501 AM MST Sun Jan 10 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

Snow has decreased across the southeast mountains and adjacent
plains this morning and little to no additional accumulation is 
expected. Therefore the winter weather advisory will be allowed to
expire. Roads will remain slick and snowpacked through the 
morning.


$$

COZ094-099-101500-
/O.CON.KPUB.WW.Y.0001.000000T0000Z-210110T1500Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
501 AM MST Sun Jan 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Eastern Las Animas and Baca Counties.

* WHEN...Until 8 AM MST this morning.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
949 
WWUS45 KPUB 101448
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
748 AM MST Sun Jan 10 2021

COZ094-099-101600-
/O.EXP.KPUB.WW.Y.0001.000000T0000Z-210110T1500Z/
Eastern Las Animas County-Springfield Vicinity/Baca County-
748 AM MST Sun Jan 10 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING...

Snow will continue diminishing through the morning and any 
additional accumulation will light with amounts under one half 
inch. Therefore the Winter Weather Advisory for Eastern Las Animas
and Baca Counties will be allowed to expire at 8 AM.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Jan 8, 2:51 PM MST, 5 minutes earlier.

Area forecast discussion, Jan 8, 2:51 PM MST, 5 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
251 PM MST Fri Jan 8 2021

.SHORT TERM...(This evening through Saturday)
Issued at 251 PM MST Fri Jan 8 2021

...Snow to develop through the day Saturday...

Current water vapor imagery and upper air analysis is indicating
moderating westerly flow aloft across region as another short wave
trough is currently digging across the Pacific Northwest Coast.
Water vapor imagery is also indicating mid and upper level moisture
spreading across the Great Basin at this time.

Latest models are coming into better agreement of said Pacific
Northwest system continuing to dig across the Great Basin tonight,
and developing a closed upper low near the Four Corners region
Saturday morning before continuing to dig southeast into central
New Mexico Saturday evening. Movement of this system will allow
for low level upslope flow to develop and deepen across eastern
Colorado tonight, with clouds expected to lower and thicken across
the plains through early Saturday morning. This, combined with
moisture and lift associated with diffluent south to southwest
flow with the Four Corners low, will allow for widespread,
generally light snowfall, to develop and spread across much of
south central and southeast Colorado through the day on Saturday.
Snow, looks to start across the ContDvd and the eastern mountains
through the late morning, with light to moderate snow then
spreading across the high mountain valleys, the I-25 Corridor and
the southeast plains into the late afternoon. Snowfall of 1 to 3
inches will be possible through Saturday afternoon, greatest
across the southern mountains. With more snow expected Saturday
night into Sunday morning, I, in conjunction with the long term
forecaster, have issued winter weather advisories starting at 21Z
Saturday for the southeast mountains (more details follow in the
long term discussion).

As for temperatures, clouds spreading and lowering across the
area through the night will allow for overnight lows to be around
seasonal levels, with highs on Saturday expected to below average
mainly in the 30s across the plains, with mainly 20s across the
higher terrain.

.LONG TERM...(Saturday night through Friday)
Issued at 251 PM MST Fri Jan 8 2021

...Snow Continues Saturday night across southern Colorado...

Saturday night and Sunday...

The major shortwave trough affecting the region is going to continue
to propagate through the CWA into early Sunday morning. This is a
very potent system with a pocket of cold air aloft of values around -
30C at the 500mb level, however, it is very fast moving and
therefore will produce an abundance of snowfall over a short period
of time. The center of the low, which has undergone some
cyclogenesis and is anticipated to be over central New Mexico, will
advance further southeast towards Texas. As it does, there will
likely be an increase of wrap-around moisture associated with it
with overrunning in the warm sector, coupled with some upslope
enhancement in the northeastern quadrant of this system, which will
produce some substantial snowfall in a relatively short period of
time over the southern and southeastern portion of the CWA. During
Saturday night, 700 mb level wind flow looks to be favorable for
some upslope enhancement, with a east becoming more of a north-
northeasterly flow, will provide some of the heaviest snowfall
totals on the eastern slopes of the southern Sangre de Cristo
Mountains, Wet Mountains, and over the Raton Mesa, as well as the
foothills and western plains along the I-25 corridor in Huerfano and
Las Animas Counties. Snowfall totals will generally be from 1 to 3
inches east of the I-25 corridor, Sawatch Range, and in the San Luis
Valley, 2 to 4 inches in the foothills west of the I-25 corridor
north of the US-50, 3 to 5 inches along the I-25 corridor south of
the US-50, Monument Hill and the east facing slopes of the Rampart
Range, 4 to 6 inches on the higher peaks of the Sangre de Cristos,
San Juan and Wet Mountains, and 6 to 8 inches and even some isolated
areas of amounts greater than 8 inches on the east facing slopes of
the southern Sangre de Cristos, Wet Mountains, and over the Raton
Mesa. There will also be some gusty winds primarily out of the
northeast for much of the region with the higher gusts of up to 25
mph on the higher peaks of the Wet Mountains and Sangre de Cristos
and 20 mph over the southeastern plains, which could bring wind
chill vales as low as -10F to -20F in some areas of the higher
peaks, and as low as 15F in the southeastern plains. Low
temperatures for Saturday night will be in the upper teens to lower
20s for the plains, and single digits to -5F for the San Luis Valley
and higher mountains and valleys. Clearing skies as the low pressure
will exit the region early Sunday morning, as it continues to
progress southeastward into Texas and will draw in some cooler
temperatures behind it as it does, keeping high temperatures cold
and below average for Sunday.

Monday through Friday...

After the weekend system exits the region, ridging moves over the
western third of the CONUS. This keeps us in generally northwest
flow aloft, resulting in fairly dry and quiet weather for the
workweek. With the ridge in place through the week, a gradual
warming trend can be expected as well Temperatures are anticipated
to warm into the lower to mid 50s across the plains by midweek while
the high valleys should see temps in the mid 30s to around 40 by
then.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 251 PM MST Fri Jan 8 2021

VFR conditions with generally light diurnally driven wind regimes
expected at COS, PUB and ALS through 12Z, with increasing high
clouds through the late afternoon and evening hours. Cigs are
expected to lower across the eastern plains through the early
morning hours as low level upslope deepens ahead of an upper level
system digging into the Four Corners region tonight. MVFR and IFR
cigs will be in the offing at the terminals, especially COS and PUB
after 12Z with light snowfall developing through the late morning
and early afternoon. Snow accumulations of up to an inch will be
possible at the termainals through the tail end of this taf
period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 5 PM Saturday to 8 AM MST Sunday
for COZ094-099.

Winter Weather Advisory from 2 PM Saturday to 5 AM MST Sunday
for COZ074-075-079-080-086>088.

&&

SHORT TERM...MW
LONG TERM...STEWARD/CARLBERG
AVIATION...MW
Hazardous weather outlook, Jan 8, 5:18 AM MST, 9 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
518 AM MST Fri Jan 8 2021

COZ058>089-093>099-091230-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
518 AM MST Fri Jan 8 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A winter storm will spread snow into the Continental Divide
Saturday morning before expanding it southeastward into the
southeast mountains and adjacent plains Saturday afternoon and
night. Snowfall totals of 4 to 8 inches will be possible for the
east facing slopes of the Sangre De Cristo and Wet Mountains,
especially south of highway 50. Three to 6 inches will be
possible across the southern I-25 corridor from Colorado City to
Raton and the northern slopes of the Raton Ridge. Lighter snowfall
amounts of up to 2 inches can be expected elsewhere with some
spotty heavier amounts of up to 4 inches possible across the
Palmer Divide and east facing slopes of the eastern San Juan
mountains and southwest portions of the San Luis Valley. Snow
will end from north to south Sunday morning. These snowfall
amounts are still prone to change depending on the exact storm
track, so please continue to monitor the latest forecasts.
Prepare for winter driving conditions if you have travel plans
across southern Colorado Saturday through Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

27/31

Nearby

Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.